JSME International Journal Series A Solid Mechanics and Material Engineering
Online ISSN : 1347-5363
Print ISSN : 1344-7912
ISSN-L : 1344-7912
Interaction Effect between Ellipsoidal Inclusions in an Infinite Body under Asymmetric Uniaxial Tension
Nao-Aki NODAKenji TOMARITadatoshi MATSUO
Author information

1999 Volume 42 Issue 3 Pages 372-380


This paper deals with an interaction problem of two ellipsoidal inclusions under asymmetric uniaxial tension. The problem is solved on the superposition of two auxiliary loads;(i)biaxial tension and(ii)plane state of pure shear. These problems are formulated as a system of singular integral equations with Cauchy-type or logarithmic-type singularities, where the densities of the body forces distributed in the γ, θ, z directions are unknown functions. In order to satisfy the boundary conditions along the boundaries, the unknown functions are approximated by a linear combination of fundamental density functions and polynomials. The present method is found to yeild rapidly converging numerical results and smooth stress distributions along the boundaries. For hard inclusions(EI/EM>1), the interaction appears as a large compressive stress σn;however, the maximum tensile stress is almost independent of the interaction. For soft inclusions(EI/EM<1), the interaction appears as a large tensile stress σθ.

Information related to the author
© The Japan Society of Mechanical Engineers
Previous article Next article